MAUDE Adverse Event Report: DIAGNOSTICA STAGO S.A.S. STA-R EVOLUTION

DIAGNOSTICA STAGO S.A.S. STA-R EVOLUTION
Model Number IVD COAGULATION DEVICE/INSTRUMENT
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Diagnostica stago, inc.Is submitting this report on behalf of diagnostica stago, s.A.S.Gennevilliers (manufacturer) under exemption number e2012018.
 
Event or Problem Description
On (b)(6) 2017, the account called the diagnostica stago hotline to report three erroneous results.Among these three results, only the two following have been detailed: sample 1 ((b)(6) 2017): original results: pt = 31.6 sec with inr = 3.11; repeated: pt = 12.9 sec with inr = 1.1.Sample 2 ((b)(6) 2017): original results: aptt = 37.6 sec; repeated: aptt = 26.8 sec.The customer questioned the results and reran the samples on another stago instrument.The results were then as the customer expected.The quality control (qc) results before and after the erroneous results were found within the defined range.On (b)(6) 2017 the account clarified to the hotline that the two concerned patients had their reports amended.The account stated in writing that patients were not treated and therefore uninjured.The same day, the fse arrived on site and noticed that the needle was sometimes hitting the tube caps.Upon checking the mapping, arm #1 stopped working.To resolve the issue, the fse replaced the x, y, and z motors, both arm circuit boards, and the main rack multifunction circuit board.The system was restored to stago specifications that day.It is important to note that the engineer measured some power deficiencies with the outlet to which the analyzer was attached, and connected the analyzer to a different outlet.As per procedure, certain replaced parts were returned to stago headquarters for evaluation.Although a true root cause could not be determined by diagnostica stago (b)(4) (manufacturer), two hypothesis have been made: power fluctuations at the customer's site have made one of the arm circuit boards (pcb 4 axis) deficient.Arm 1 hit randomly the tube caps due to incorrect system mapping.In both cases, it was a local and temporary issue.As of today, diagnostica stago has concluded its investigation into this matter.

Brand Name
STA-R EVOLUTION
Common Device Name
EVOLUTION
Manufacturer (Section D)
DIAGNOSTICA STAGO S.A.S.
125 avenue louis roche
pae parispace 3
gennevilliers, 92230 ,
FR  92230,
MDR Report Key6621426
Report Number8043723-2017-00001
Device Sequence Number16299859
Product Code JPA
UDI-Device Identifier03607450589788
UDI-Public(01)03607450589788(11)140313(241)58978
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K082675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Medical Technologist
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 02/24/2017
Report Date (Section F) 06/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Medical Technologist
Device Model NumberIVD COAGULATION DEVICE/INSTRUMENT
Device Catalogue Number58978
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/24/2017
Device Age4 YR
Event Location Hospital
Date Report to Manufacturer06/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2017
Initial Report FDA Received Date06/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA06/08/2017